Texas, 2007

Tornadoes and Flash Flood in Texas, April 25, 2007

April 25, 2007 · NWS HGX · 22 events in 11 counties and zones

A complex of strong to severe thunderstorms developed over central and south central Texas as an upper level disturbance approached from the west on the morning of Wednesday, the 25th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$471,000
Crop damage
None recorded
Events
22

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS HGX wrote it up.

A complex of strong to severe thunderstorms developed over central and south central Texas as an upper level disturbance approached from the west on the morning of Wednesday, the 25th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Apr 25, 1:15 AM CST, 0 minutes earlier.

Area forecast discussion, Apr 25, 1:15 AM CST, 0 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
215 AM CDT WED APR 25 2007

.UPDATE...HAVE ALREADY UPDATED ZONES/GRIDS FOR TORNADO WATCH FOR
SOUTHEAST TEXAS THROUGH 9 AM THIS MORNING. LARGE MCS OVER
SOUTH CENTRAL TX MOVING EASTWARD INTO EXTREME WESTERN PORTIONS OF
THE CWA AS WE SPEAK. 32
&&

.PREV DISCUSSION... /ISSUED 845 PM CDT TUE APR 24 2007/
PREVIOUS DISCUSSION ON THE MARK WITH SEVERE POTENTIAL OVER THE
NORTH LATER TONIGHT AND HEAVY RAIN POTENTIAL AREAWIDE LATE TONIGHT
INTO WEDNESDAY MORNING. 00Z CRP SOUNDING STRONGLY CAPPED WITH 850
TEMPS AT 23C WHILE 00Z LCH SOUNDING AT 15C. WE ARE...AS ALWAYS IN
THE MIDDLE. PWS NOT VERY STOUT AT CRP OR LCH AND YET SATELLITE
DERIVED PWS ARE NEAR 1.8 INCHES AT IAH. 250 MB WINDS ARE DIVERGENT
AND DIVERGENCE IS EXPECTED TO INCREASE THROUGH WEDNESDAY MORNING.
WILL MAINTAIN CURRENT SEVERE AND HEAVY RAIN WORDING. NO CHANGES TO
THE FLOOD WATCH EITHER AS HEAVY RAIN WILL NOT DEVELOP NEAR THE
COAST UNTIL WEDNESDAY MORNING. HAVE RAISED POPS FOR WEDNESDAY
MORNING AS CONVECTION WILL BE SLOW TO ARRIVE AND SLOW TO LEAVE.

AM CONCERNED WITH HEAVY RAIN THREAT LATE TONIGHT AND EARLY
WEDNESDAY. STORMS WILL TRAIN ALONG THE APPROACHING BOUNDARY. UPPER
LEVEL WINDS REMAIN STRONGLY DIVERGENT AND CORFIDI VECTORS SUGGEST
SOME BACKBUILDING AND TRAINING ECHOES. FLASH FLOOD DECISION TREE
SUPPORTS SOME RAINFALL TOTALS IN EXCESS OF 8 INCHES. TIDES ARE UP
AS WELL SO BAYOUS WILL DISCHARGE SLOWLY. 43

PREV DISCUSSION... /ISSUED 735 PM CDT TUE APR 24 2007/
AVIATION...MADE SOME TSTM TIMING ADJUSTMENTS WITH THE 0Z TAF
PACKAGE. ALSO DECIDED TO PUT TSRA IN THE PREVAILING GROUP FOR
SEVERAL HOURS BEGINNING LATE TONIGHT AND EXTENDING INTO TOMORROW
MORNING AS A TRAINING AREA OF TSTMS IS EXPECTED TO BE PERSISTENT.
INITIAL LINE OF TSRA MAY PRODUCE STRONG WINDS AFT 6Z ACROSS
WESTERN AREAS...STILL WAITING TO SEE HOW THIS WILL EVOLVE TO OUR
WEST. DRY LINE/SFC TROF WILL ADVANCE EASTWARD ACROSS SE TX WED AFT
AND END THE TSTM THREAT FROM WEST TO EAST. MVFR/IFR CEILINGS WILL
PERSIST INTO THE MID MORNING HOURS TOMORROW. 33

PREV DISCUSSION (317 PM)...
STRONG CAPPING HAS KEPT A LID ON TSRA DEVELOPMENT OVER SE TX THIS
AFTN...ALTHOUGH SCATTERED -SHRA HAVE DEVELOPED GIVEN DEEP MOISTURE
IN PLACE. THINK CAPPING WILL KEEP ONGOING CONVECTION TO THE NORTH
OF CWA WITH A CONTINUATION OF JUST SCATTERED PATCHY LIGHT
RAIN/SHOWERS FOR THE EVENING HOURS.

GIVEN GOOD RUN TO RUN CONSISTENCY AMONG THE MODELS...WE HAVE HIGH
CONFIDENCE ON THE HEAVY RAIN/SEVERE THREAT OVERNIGHT/EARLY WEDNESDAY.
UPPER DIFLUENCE WILL INCREASE OVERNIGHT AS CWA GOES INTO RIGHT
REAR QUAD OF JET MAX. 40 KNOT LOW LEVEL JET WILL PERSIST KEEPING
PWS IN THE 1.6-1.9 INCH RANGE AND 850 MB DEWPOINTS 10-12C. STRONG
IMPULSE IS EXPECTED TO GENERATE STRONG TSRA OVER CENTRAL/SOUTH
CENTRAL TX THIS EVENING. THIS ACTIVITY WILL EVOLVE INTO A MCS
WHICH WILL MOVE INTO OUR NW ZONES 06-09Z. SPC JUST UPGRADED TO A
HIGH RISK OVER CENTRAL/NE TX BORDERING OUR CWA. SHEAR PROFILES
SUPPORT A CONTINUED SEVERE THREAT AS MCS MOVES INTO OUR CWA.
PRIMARY THREATS WILL BE DAMAGING WINDS AND ISOLATED TORNADOES WITH
A LESSER THREAT OF HAIL. GREATEST THREAT OVER THE NW HALF OF THE
AREA. MCS WILL BE FAIRLY SLOW MOVING WITH TRAINING OF STORMS
LIKELY. HPC HAS PLACED THE NRN 2/3 OF THE CWA IN MODERATE RISK FOR
EXCESSIVE RAINFALL. GIVEN THE HIGH CONFIDENCE IN THE FORECAST HAVE
DECIDED TO ISSUE A FLOOD WATCH FOR ALL BUT THE COASTAL COUNTIES
FROM MIDNIGHT TO NOON WEDNESDAY. HPC/GFS/NAM ALL FORECASTING A
SOLID 2 TO 4 INCHES OF QPF OVER AREAS ALONG AND NORTH OF I-10...
WITH ISOLATED AMOUNTS IN EXCESS OF 5 INCHES POSSIBLE. FURTHER
SOUTH...ANTICIPATING RAINFALL AMOUNTS OF 1 TO 2 INCHES WITH
ISOLATED TOTALS UP TO 4 INCHES.

MCS SHOULD CLEAR OUT OF SE TX BY MIDDAY WEDNESDAY...FOLLOWED BY
PARTIAL CLEARING IN THE AFTN. HOWEVER...FRONT/DRYLINE WILL LIKELY
REMAIN WEST OF CWA UNTIL THE EVENING. 12Z NAM FORECASTS CONVECTIVE
REDEVELOPMENT AS THE FRONT REACHES OUR ERN ZONES WED EVENING. NAM
FCST SOUNDINGS SHOW STEEP LAPSE RATES/HIGH CAPE AND SUGGEST ANY
ISOLATED STORMS THAT REDEVELOP WILL HAVE SEVERE POTENTIAL. HAVE
DECIDED TO PLACE 20 POPS IN THE FCST WED EVENING...ALTHOUGH
CONFIDENCE IS LOW THAT ATMOSPHERE CAN RECOVER FROM MCS IN TIME.

NICE WEATHER EXPECTED THU/FRI AS WEAK SFC HIGH SETTLES OVER SE TX.
MODELS ARE STILL ALL OVER THE PLACE ON THE PATTERN FOR THIS WEEKEND/
EARLY NEXT WEEK. THE MAJORITY OF THE MODELS FORECAST NW FLOW ALOFT
WITH A WEAK FRONT CROSSING THE CWA SATURDAY. THIS IS THE SOLUTION
FOLLOWED IN THIS FORECAST. HAVE PLACED 20 POPS IN THE FCST FRI
NIGHT/SATURDAY AND LEFT IT AT THAT.

MARINE...
LOW-LEVEL JET FIRMLY IN PLACE AS STRONG ONSHORE WINDS HAVE BROUGHT
THE SCA TO BEAR FOR THE SHORT-TERM TIME PERIOD. THE SLIGHTLY ELEV-
ATED TIDES TO REMAIN IN PLACE FOR THE DURATION OF THE STRONG WINDS.
STILL LOOKING FOR A ROUND OF STRONG/SEVERE TSRA COMING IN FROM THE
N/NW OVERNIGHT AND MAKING ITS WAY TO THE COASTLINE JUST BEFORE SUN
RISE. BRIEF OFFSHORE FLOW IN THE WAKE OF THE STORMS TO BECOME VAR-
IABLE LATE WED AFTN JUST AHEAD OF THE WEAK FRONT...THEN SELY AGAIN
IN THE EVE. FRONTAL PASSAGE EXPECTED LATE WED NIGHT/EARLY THU MORN.
AGAIN THE OFFSHORE WINDS WILL BE BRIEF AS THE MAIN WX SYSTEM MOVES
QUICKLY NE WITH TIME. THE EXTENDED GUIDANCE HINTING AT A VERY WEAK
BACKDOOR FRONT LATE SAT/EARLY SUN BUT CONFIDENCE IS LOW CONCERNING
THIS FEATURE. SO WILL JUST KEEP WITH A LIGHT/MODERATE ONSHORE FLOW
THROUGH THE WEEKEND AT THIS TIME.
&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      82  55  80  57  83 /  80   0   0   0  10
HOUSTON (IAH)              80  61  80  59  83 / 100  10   0   0  10
GALVESTON (GLS)            77  67  79  66  79 / 100  10   0   0  10
&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...FLOOD WATCH UNTIL NOON CDT TODAY FOR THE FOLLOWING ZONES:
     AUSTIN...BRAZOS...BURLESON...COLORADO...FORT BEND...
     GRIMES...HARRIS...HOUSTON...LIBERTY...MADISON...
     MONTGOMERY...POLK...SAN JACINTO...TRINITY...WALKER...
     WALLER...WASHINGTON...WHARTON.

GM...SMALL CRAFT ADVISORY UNTIL 11 AM CDT THIS MORNING FOR THE
     FOLLOWING ZONES: GALVESTON BAY...MATAGORDA BAY...WATERS
     FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM...
     WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.

     SMALL CRAFT ADVISORY UNTIL 5 PM CDT THIS AFTERNOON FOR THE
     FOLLOWING ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP
     CHANNEL 20 NM TO 60 NM...WATERS FROM HIGH ISLAND TO
     FREEPORT 20 TO 60 NM.
&&

DISCUSSION...32
AVIATION/MARINE...47/43
Hazardous weather outlook, Apr 24, 8:10 PM CST, 5 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
910 PM CDT TUE APR 24 2007

TXZ163-164-176>179-195>200-210>214-226-227-235>238-260215-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
910 PM CDT TUE APR 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TONIGHT

A LARGE COMPLEX OF STRONG TO SEVERE THUNDERSTORMS IS EXPECTED TO
DEVELOP OVER CENTRAL AND SOUTH CENTRAL TEXAS THIS EVENING AS AN
UPPER LEVEL DISTURBANCE APPROACHES FROM THE WEST. THIS COMPLEX OF
STORMS IS EXPECTED TO ENTER THE NORTHWEST PORTIONS OF SOUTHEAST
TEXAS AROUND OR SHORTLY AFTER MIDNIGHT AND CROSS THE REMAINDER OF
THE AREA THROUGH MID MORNING WEDNESDAY.

GIVEN THE STRONG SHEAR PROFILE IN THE LOWER LEVELS OF THE
ATMOSPHERE...SOME OF THE STORMS WILL LIKELY BECOME SEVERE. THERE
IS A MODERATE RISK OF SEVERE THUNDERSTORMS TO THE NORTH AND WEST
OF A LINE FROM COLUMBUS TO CONROE TO LIVINGSTON AND A SLIGHT RISK
TO THE SOUTH AND EAST OF THAT LINE. THE PRIMARY SEVERE WEATHER
THREATS WILL BE DAMAGING STRAIGHT-LINE WINDS AND ISOLATED
TORNADOES WITH A LESSER THREAT OF LARGE HAIL.

THE COMPLEX OF STORMS IS EXPECTED TO BE RELATIVELY SLOW MOVING
WITH TRAINING OF INDIVIDUAL STORM CELLS LIKELY. RAINFALL AMOUNTS
FROM MIDNIGHT TONIGHT TO NOON WEDNESDAY WILL AVERAGE 2 TO 4 INCHES
FOR AREAS NORTH OF A WHARTON TO PEARLAND TO WINNIE LINE. ISOLATED
TOTALS OF 6 TO 8 INCHES WILL BE POSSIBLE IN THIS AREA. GIVEN THAT
THIS RAIN WILL FALL IN A RELATIVELY SHORT PERIOD OF TIME...
SIGNIFICANT FLOODING WILL BE POSSIBLE. FURTHER SOUTH OVER THE
COASTAL COUNTIES...RAINFALL AMOUNTS WILL AVERAGE AROUND AN INCH
WITH ISOLATED TOTALS OF 2 TO 3 INCHES POSSIBLE. A FLOOD WATCH HAS
BEEN ISSUED FOR ALL BUT THE COASTAL COUNTIES OF SOUTHEAST TEXAS.

A FLOOD WATCH MEANS RAPIDLY RISING WATER OR FLOODING IS POSSIBLE
WITHIN THE WATCH AREA. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS
HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF
FLASH FLOODING IS OBSERVED...ACT QUICKLY. MOVE UP TO ESCAPE FLOOD
WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS
RISING.

.DAY TWO...WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT

THE LARGE COMPLEX OF THUNDERSTORMS SHOULD MOVE OUT OF SOUTHEAST
TEXAS BY MIDDAY. THE POTENTIAL EXISTS FOR ISOLATED THUNDERSTORMS
TO REDEVELOP OVER THE EASTERN HALF OF SOUTHEAST TEXAS WEDNESDAY
EVENING AS THE COLD FRONT MOVES INTO THE AREA. IF STORMS ARE ABLE
TO REDEVELOP...THEY WILL HAVE THE POTENTIAL TO BECOME SEVERE
PRODUCING LARGE HAIL AND DAMAGING DOWNBURST WINDS. HOWEVER...
OVERALL CONFIDENCE IS LOW THAT THE ATMOSPHERE WILL DESTABILIZE
SUFFICIENTLY TO SUPPORT STORM REDEVELOPMENT.

.DAYS THREE THROUGH SEVEN...THURSDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY TONIGHT AND WEDNESDAY MORNING.

In the hours before

Special weather statement, Apr 24, 9:06 PM CST, 4 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1006 PM CDT TUE APR 24 2007

TXZ163-164-176>179-195>200-210>214-226-227-235>238-250715-
HOUSTON-TRINITY-MADISON-WALKER-SAN JACINTO-POLK-BURLESON-BRAZOS-
WASHINGTON-GRIMES-MONTGOMERY-LIBERTY-COLORADO-AUSTIN-WALLER-
HARRIS-CHAMBERS-WHARTON-FORT BEND-JACKSON-MATAGORDA-BRAZORIA-
GALVESTON-
INCLUDING THE CITIES OF...CROCKETT...TRINITY...GROVETON...
MADISONVILLE...HUNTSVILLE...SHEPHERD...COLDSPRING...LIVINGSTON...
CORRIGAN...ONALASKA...CALDWELL...LAKE SOMERVILLE...
COLLEGE STATION...BRYAN...BRENHAM...NAVASOTA...THE WOODLANDS...
CONROE...WILLIS...LIBERTY...CLEVELAND...DAYTON...COLUMBUS...
EAGLE LAKE...WEIMAR...SEALY...BELLVILLE...HEMPSTEAD...
PRAIRIE VIEW...BROOKSHIRE...HOUSTON...PASADENA...KATY...TOMBALL...
HUMBLE...WINNIE...MONT BELVIEU...ANAHUAC...EL CAMPO...WHARTON...
PIERCE...SUGAR LAND...MISSOURI CITY...RICHMOND...ROSENBERG...
EDNA...BAY CITY...PALACIOS...PEARLAND...LAKE JACKSON...ALVIN...
ANGLETON...FREEPORT...LEAGUE CITY...TEXAS CITY...FRIENDSWOOD...
GALVESTON
1006 PM CDT TUE APR 24 2007

...STRONG WINDS AFFECTING PARTS OF SOUTHEAST TEXAS...

STRONG WINDS ALOFT ARE OCCASIONALLY MIXING DOWN TO THE SURFACE AS
WEAK SHOWERS MOVE ACROSS THE AREA. SUSTAINED WINDS ARE EXPECTED TO
AVERAGE BETWEEN 15 AND 20 MPH THROUGH MIDNIGHT AND DECREASE TOWARD
SUNRISE. WIND GUSTS COULD BRIEFLY EXCEED 40 MPH AT TIMES THROUGH
MIDNIGHT. A CLUSTER OF STRONG TO SEVERE STORMS WILL CROSS
SOUTHEAST TEXAS TOWARD MORNING. WINDS ASSOCIATED WITH THESE STORMS COULD
EXCEED 50 MPH.

The radar

The Ft Hood radar (KGRK), 87 km away, was scanning. The volume nearest the first event began at 07:15 UTC.

Open the radar archive at this moment

Event by event

13 thunderstorm wind, 3 tornado, 3 lightning, 2 funnel cloud, 1 flash flood. Local standard time, as filed.

Tornado, Burleson

When
April 25, 1:15 AM CST to 1:16 AM CST
Where
Burleson County, 3 mi NW of Snook
Rating
EF0
Path length
3 mi
Path width
50 yd
Property damage
$75,000
Reported by
Emergency Manager
Coordinates
30.511, -96.506

Tornado sheared the roof off one vacant mobile home on FM 60. Another mobile home on CR 269 and a few metal sheds also sustained some roof damage and trees were snapped.

Thunderstorm Wind, Burleson

When
April 25, 1:15 AM CST
Where
Burleson County, 3 mi NW of Snook
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
30.511, -96.506

Trees down on FM 2039 one mile north of Highway 60.

Thunderstorm Wind, Burleson

When
April 25, 1:45 AM CST
Where
Burleson County, 5 mi NW of Snook
Measured
56 kt (64 mph) estimated gust
Property damage
$12,000
Reported by
Emergency Manager
Coordinates
30.531, -96.529

Tree down on car off of FM 2039 near Tunis. Portions of CR 128 were closed due to a blown over tree blocking the road.

Funnel Cloud, Washington

When
April 25, 1:55 AM CST
Where
Washington County, 1 mi SW of Brenham
Reported by
Law Enforcement
Coordinates
30.160, -96.412

Funnel cloud spotted near FM 389 outside of Brenham.

Thunderstorm Wind, Austin

When
April 25, 2:00 AM CST
Where
Austin County, 3 mi W of Bellville
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
29.950, -96.320

Trees blown down across county.

Thunderstorm Wind, Brazos

When
April 25, 2:00 AM CST
Where
Brazos County, College Station
Measured
78 kt (90 mph) estimated gust
Property damage
$250,000
Reported by
Newspaper
Coordinates
30.600, -96.330

Significant straight line wind damage to businesses between Rock Prairie and Wellborn Streets. Majority of roof torn off a veterinary medical center on Wellborn Road. Storm also damaged the roof and windows of the College Station Middle School affecting five classrooms and one laboratory. Numerous trees were uprooted throughout area blocking portions of Victoria Road while one tree crushed a vehicle on West Rock Prairie Road near Dowling Road. Reported damage to livestock hutches over at Texas A&M.

Thunderstorm Wind, Waller

When
April 25, 2:00 AM CST
Where
Waller County, Howth
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
30.170, -96.080

Numerous trees blown down across northern portions of the county.

Thunderstorm Wind, Washington

When
April 25, 2:00 AM CST
Where
Washington County, 5 mi E of Brenham
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
30.170, -96.316

Trees blown down throughout the county. Roof of a large metal shed structure on Hueske Lane was significantly damaged.

Thunderstorm Wind, Grimes

When
April 25, 2:30 AM CST
Where
Grimes County, Anderson
Measured
48 kt (55 mph) estimated gust
Property damage
$40,000
Reported by
Broadcast Media
Coordinates
30.480, -95.980

Tree blown down onto residential home.

Thunderstorm Wind, Montgomery

When
April 25, 2:42 AM CST
Where
Montgomery County, Magnolia
Measured
56 kt (64 mph) estimated gust
Property damage
$8,000
Reported by
Broadcast Media
Coordinates
30.220, -95.750

Numerous trees blown down blocking Old Houston Road between FM 1314 and Country Village. One of downed trees landed on top of a truck traveling down FM 1486 near FM 1774.

Thunderstorm Wind, Montgomery

When
April 25, 2:42 AM CST
Where
Montgomery County, Dobbin
Measured
56 kt (64 mph) estimated gust
Reported by
Broadcast Media
Coordinates
30.370, -95.750

Numerous trees were blown down.

Thunderstorm Wind, Montgomery

When
April 25, 2:42 AM CST
Where
Montgomery County, Dacus
Measured
56 kt (64 mph) estimated gust
Reported by
Emergency Manager
Coordinates
30.450, -95.780

Trees and power lines down along FM 1486.

Thunderstorm Wind, Harris

When
April 25, 3:00 AM CST
Where
Harris County, Spring
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
30.080, -95.420

A tree with several large broken branches, along with a fence, were blown down.

Thunderstorm Wind, Montgomery

When
April 25, 3:00 AM CST
Where
Montgomery County, The Woodlands
Measured
52 kt (60 mph) estimated gust
Property damage
$8,000
Reported by
Newspaper
Coordinates
30.150, -95.450

Oak tree blown down on home in the Harper's Landing Subdivision causing significant roof damage.

Thunderstorm Wind, Montgomery

When
April 25, 3:05 AM CST
Where
Montgomery County, 2 mi S of The Woodlands
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
30.121, -95.450

Wind gust reported between The Woodlands and Spring.

Lightning, Montgomery

When
April 25, 4:30 AM CST
Where
Montgomery County, Porter
Property damage
$5,000
Reported by
Newspaper
Coordinates
30.100, -95.230

Residential garage fire caused by lightning strike. Home was located on Owens Street.

Lightning, Fort Bend

When
April 25, 6:10 AM CST
Where
Fort Bend County, Richmond
Property damage
$1,000
Reported by
Newspaper
Coordinates
29.580, -95.750

Lightning strike at Richmond Police Department. Lightning struck an antique 1897 flag pole atop building and exploded it into several splinters. One 4 foot section of the pole was reported to have embedded itself in the ground across the street from the police station.

Lightning, Brazoria

When
April 25, 11:00 AM CST
Where
Brazoria County, Rosharon
Property damage
$50,000
Reported by
Emergency Manager
Coordinates
29.350, -95.450

Lightning strike to residential home caused home fire.

Flash Flood, Brazoria

When
April 25, 11:00 AM CST to 1:00 PM CST
Where
Brazoria County, Freeport
Cause
Heavy Rain
Property damage
$15,000
Reported by
Newspaper
Coordinates
28.950, -95.330

Water reported in a couple of homes in and around the old Velasco District.

Tornado, Brazoria

When
April 25, 11:05 AM CST
Where
Brazoria County, 3 mi E of Oyster Creek
Rating
EF0
Path length
0.25 mi
Path width
20 yd
Reported by
Public
Coordinates
29.000, -95.270

Sighting located near CR 459 and FM 227 in the community of Demi-John.

Funnel Cloud, Polk

When
April 25, 7:10 PM CST
Where
Polk County, 4 mi E of Livingston
Reported by
Law Enforcement
Coordinates
30.700, -94.863

Funnel cloud reported near Highway 190 East.

Tornado, Polk

When
April 25, 7:20 PM CST
Where
Polk County, Alabama/Coushatta Res
Rating
EF0
Path length
0.25 mi
Path width
30 yd
Reported by
Public
Coordinates
30.720, -94.700

Tornado sighted near the Alabama-Coushatta Reservation.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.
Lightning
A lightning strike that killed, injured or caused damage.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyThe tornado archive for Texas, 2007Warnings in Texas, April 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 27540, 27588, 27541, 27550, 27542, 27546, 27549, 27551, 27548, 27553, 27554, 27556, 27552, 27613, 27582, 27611, 27608, 27562, 27610, 27571, 27574, 27576.